Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Remedy For Reduced Learning Abilities, Stiff Hands Due To Intake Of Medication For Schizophrenia

Hi! My son is taking a lot of anti depressants for treatment of schizophrenia. Although they r helping him in relieving his moods & depression but these r hindering his learning abilities.He is taking them regularly since 2 yrs now but gradually they r reducing his learning abilities.He is not able to learn his lessons. He forgets the lessons he learns & is not able to write them properly in exams.With his high school board exams approaching, I'm really worried.Pls suggest something.
One more problem is that his handwriting has really become too bad & illegible because medicines are causing lot of stiffness in his hands.Pls suggest something.Doctors hv tried altering a lot of medicines but they can't put him totally off these medicines.
Fri, 28 Feb 2014
Report Abuse
Psychiatrist 's  Response
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
His learning abilities have been hampered probably due to the cognitive deficits of the schizophrenia itself rather than the medicines. But the stiffness in hands I agree is due to the medications and if he is not tolerating then the medicines need to be changed.
You have not mentioned which medications he was earlier on and hence I cannot suggest you some new meds but overall the option of olanzapine or quetiapine are quite safe.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                        
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Major depressive disorder


Loading Online Doctors....
Suggest Remedy For Reduced Learning Abilities, Stiff Hands Due To Intake Of Medication For Schizophrenia

Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. His learning abilities have been hampered probably due to the cognitive deficits of the schizophrenia itself rather than the medicines. But the stiffness in hands I agree is due to the medications and if he is not tolerating then the medicines need to be changed. You have not mentioned which medications he was earlier on and hence I cannot suggest you some new meds but overall the option of olanzapine or quetiapine are quite safe. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.